MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW RA CATH SET: 20 GA X 1-3/4IN; WIRE GUIDE CATHETER

ARROW INTERNATIONAL LLC ARROW RA CATH SET: 20 GA X 1-3/4IN; WIRE GUIDE CATHETER
Catalog Number RA-04020
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "the set broke down when attempting to advance the actual catheter over the included wire.The whole set locked up and had to be taken out en bloc.After inspection, it appears as if the catheter itself was split from the normal distal hole and up the side of the catheter for about 5-6 mm." another catheter was used.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "unknown".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer provided six (6) photos and one video for analysis.The images and video show the catheter with the needle protruding through the extrusion.The reported issue of the catheter being split was confirmed.Definite signs of use were observed.The customer returned one catheter for evaluation.Visual inspection revealed dried biological material on and within the device.Three distinct areas of damage were observed , each consistent with unintentional contact with a sharp object (e.G., needle bevel) during use.Microscopic examination further confirmed the damage.The split in the catheter was located 0mm - 8.50mm from the distal end.The full length of the catheter measured 2 3/4" , which is within the specification limits of 2.715 - 2.755 per catheter product drawing.The catheter outer diameter measured 0.0441", which is within the specifications of 0.044" - 0.047" per product drawing.A long pin gauge was used to manually clear out the accumulation of biological material inside the catheter prior to functional testing.Functional testing was performed using a 22-ga lab inventory needle.The catheter was able to smoothly deploy off the needle as expected.Performed per ifu statement, "firmly hold introducer needle hub in position and advance catheter, over guidewire into vessel.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "precaution: do not reinsert needle into catheter; doing so may result in patient injury or catheter damage." the customer report of a catheter split was confirmed through complaint investigation of the returned sample.Visual inspection revealed three holes along the catheter body.The long split was located at the distal end of the catheter.The appearance of the damage is consistent with contact with the needle bevel during insertion.The catheter met all relevant dimensional and functional requirements, and a device history record review was performed with no relevant findings to suggest a manufacturing issue.Based on the report, the damage was identified during use, and the appearance of the returned sample, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW RA CATH SET: 20 GA X 1-3/4IN
Common Device Name
WIRE GUIDE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23016672
Report Number9680794-2025-00753
Device Sequence Number9511687
Product Code DQX
UDI-Device Identifier00801902002730
UDI-Public(01)00801902002730(11)250520(17)300430(10)14F25E0036(21)
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberRA-04020
Device Lot Number14F25E0036
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2025
Supplement Date Received by Manufacturer09/11/2025
Initial Report FDA Received Date09/10/2025
Supplement Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown